Texas, 2004Hail in Texas, May 6, 2004
May 6, 2004 · NWS MAF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 6, 1:18 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, May 6, 1:18 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CDT THU MAY 6 2004
.SHORT TERM...
WATER VAPOR INDICATES WEAK UPPER LOW IN CLOSE VICINITY TO BIG BEND
MOVING NEWD. LATEST VISIBLE IMAGERY INDICATES HEALTHY TCU ACRS THE
DAVIS MTNS WHERE DWPNTS ARE IN THE M30S. OTHERWISE TIGHT LOW LEVEL
MSTR GRADIENT HAS SET UP BETWEEN MARATHON AND SANDERSON. MID LEVEL
LR/S OF 9 C/KM AND DWPNTS IN THE U50S TO L60S SUPPORT CAPES OF
1500-2000 J/KG. UPSLOPE FLOW AND MINOR LOW LEVEL THETA-E RIDGE AXIS
EVIDENT IN THIS AREA ALSO FAVOR STORM DEVELOPMENT. STEERING FLOW
LOOKS UNORGANIZED WITH PW/S NEAR 3/4-1 ACRS LOWER TRANS PECOS
STORMS THAT DEVELOP COULD PRODUCE LOCAL HVY RN. ISOLD TSTMS NWD INTO
THE GDP MTNS REASONABLE WITH ELY WIND INTO THE GDP MTNS AS WELL.
STORMS THAT DEVELOP WOULD DIMINISH BY MID EVENING. OTHERWISE
DEVELOPMENT OF MODEST LLJ OF 30KT AND PERSISTENCE ARGUES FOR LOW
CLOUDS TO MOVE BACK INTO PB LATE TONIGHT AND HAVE INCLUDED IN GRIDS.
WARMER TEMPS AGAIN OVERNIGHT WITH DWPNTS N60 BY SUNRISE ACRS PB.
.LONG TERM...
UPPER LEVEL RIDGE WILL BE DISPLACED WEST OF THE AREA AGAIN ON FRIDAY
AS A WEAK UPPER LOW/CIRCULATION REMAINS IN THE VICINITY OF WEST
TEXAS. SURFACE TROUGH/DRYLINE SHOULD AGAIN REMAIN ORIENTED ACROSS
SOUTHERN NEW MEXICO/FAR WEST TEXAS...WITH MUCH OF THE CWA REMAINING
IN THE MORE MOIST AIRMASS...DEWPOINTS HOLDING IN THE 40S AND 50S. AS
SUCH...THE LOW LEVEL THERMAL RIDGE SHOULD BE ORIENTED ACROSS THE
WESTERN HALF OF THE AREA...AND WITH MOST AREAS REMAINING IN THE MORE
MOIST AIRMASS...TEMPERATURES SHOULD STAY FAIRLY CLOSE TO MET/MAV MOS
GUIDANCE VALUES. UPSLOPE FLOW/WEAK LIFT SHOULD PROVIDE FOR ANOTHER
SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE HIGHER TERRAIN AREAS
DURING THE AFTERNOON AND EVENING. THE UPPER LEVEL STEERING FLOW WILL
REMAIN FAIRLY WEAK...SO STORMS ARE NOT REALLY ANTICIPATED TO TRAVEL
MUCH FARTHER EAST THAN THE WESTERN UPPER TRANS PECOS
REGION/SOUTHEAST NEW MEXICO PLAINS.
ISOLATED CONVECTION WILL BE RETAINED IN THE FORECAST OVER THE NEXT
FEW DAYS. FOCUS FOR DEVELOPMENT SHOULD BE CONFINED TO THE HIGHER
TERRAIN AREAS ON SATURDAY...WHERE UPSLOPE FLOW MAY PROVIDE FOR
ISOLATED CONVECTION. WESTERLY MID/UPPER LEVEL FLOW MAY HELP STEER
ANY CONVECTION THAT DEVELOPS INTO THE SOUTHEAST NEW MEXICO PLAINS
AND/OR THE TRANS PECOS REGION LATE IN THE AFTERNOON OR EARLY IN THE
EVENING. ON SUNDAY...BOTH THE GFS AND ETA MODELS BREAK DOWN THE
RIDGE SOMEWHAT AND BRING A SHORTWAVE ACROSS THE REGION. THIS FEATURE
MAY PROVIDE ENOUGH LIFT FOR ISOLATED CONVECTION ACROSS MOST AREAS.
MAX TEMPERATURES SHOULD REMAIN PERSISTENT THROUGH THE WEEKEND...WITH
MOST LOCATIONS IN THE 80S TO THE LOWER 90S.
IN THE EXTENDED...ATTENTION WILL BE FOCUSED ON THE UPPER LOW
ENTERING NORTHERN CALIFORNIA MONDAY MORNING. THIS SYSTEM SHOULD
TRANSLATE EAST ACROSS THE FOUR CORNERS REGION TUESDAY...WITH THE
TROUGH AXIS TRANSLATING JUST NORTH OF THE AREA WEDNESDAY. SHORTWAVES
IN THE SOUTHWESTERLY UPPER FLOW MAY ALLOW FOR ISOLATED THUNDERSTORM
DEVELOPMENT NEAR THE DRYLINE ACROSS THE EASTERN CWA TUESDAY
AFTERNOON. HAVE ALSO INSERTED ISOLATED STORMS INTO THE FORECAST
ACROSS FAR EASTERN AREAS WEDNESDAY AS THE UPPER TROUGH AXIS PASSES
OVERHEAD...TO HANDLE THE POTENTIAL FOR MORE ORGANIZED STORMS ON THE
DRYLINE. WINDY CONDITIONS ALSO APPEAR LIKELY WEDNESDAY OVER THE
MOUNTAINS AS THE UPPER TROUGH PASSES.
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 63 88 64 90 / 0 10 10 0
CARLSBAD NM 58 91 61 94 / 10 10 10 10
DRYDEN TX 65 86 67 88 / 10 10 10 10
FORT STOCKTON TX 65 90 65 93 / 10 10 10 10
GUADALUPE PASS TX 61 88 61 89 / 10 10 10 10
HOBBS NM 59 90 59 92 / 0 10 10 10
MARFA TX 51 86 53 87 / 10 10 10 10
MIDLAND INTL AIRPORT TX 63 88 64 90 / 0 10 10 0
ODESSA TX 63 89 64 91 / 0 10 10 10
WINK TX 64 95 63 96 / 0 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
49/21
Hazardous weather outlook, May 6, 1:18 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CDT THU MAY 6 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-070300-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
218 PM CDT (118 PM MDT) THU MAY 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE TRANS PECOS THIS
AFTERNOON FROM THE GUADALUPE MOUNTAINS SOUTH INTO THE BIG BEND.
STORMS ARE FAVORED TO FORM IN AND VERY NEAR THE MOUNTAINS. STRONG
GUSTY WINDS...SMALL HAIL...AND LIGHTNING ARE THE PRIMARY CONCERNS.
ISOLATED STORMS MAY ALSO DEVELOP BETWEEN MARATHON AND DRYDEN. STORMS
THAT FORM BETWEEN MARATHON AND DRYDEN MAY PRODUCE LOCALLY HEAVY
RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE TRANS PECOS
FRIDAY AFTERNOON WITH STRONG GUSTY WINDS AND LIGHTNING BEING THE
PRIMARY CONCERNS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 6, 2:34 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 PM CDT THU MAY 6 2004
TXZ074-075-080-081-062200-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-PECOS-
334 PM CDT THU MAY 6 2004
...SIGNIFICANT WEATHER ALERT FOR THE POTENTIAL OF LOCALIZED DAMAGING
WINDS ACROSS PECOS...BREWSTER...AND PRESIDIO COUNTIES...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ABOVE A VERY DRY LAYER OF
AIR NEAR THE SURFACE ACROSS NORTHERN PRESIDIO...NORTHERN BREWSTER...
AND WESTERN PECOS COUNTIES. THUNDERSTORMS IN THIS ENVIRONMENT WILL
LIKELY PRODUCE VERY LOCALIZED BUT VERY STRONG...POTENTIALLY DAMAGING
WIND GUSTS. PERSONS FROM MARFA...TO ALPINE...TO MARATHON SHOULD
REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. MONITOR TV...
RADIO...AND NOAA WEATHER RADIO FOR LATER STATEMENTS OR POSSIBLE
WARNINGS.
LINDLEY
Hail, Brewster
- When
- May 6, 5:23 PM CST to 5:35 PM CST
- Where
- Brewster County, 23 mi N of Panther Junction
- Measured
- 1 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 29.633, -103.300
Several strong to severe thunderstorms developed along the higher terrain of southwest Texas during the late afternoon of the 6th. A cell merger over the northern parts of Big Bend National Park resulted in the development of a severe multicell storm over Persimmon Gap. The National Park Service reported dime to quarter size hail along with strong winds. No wind speed estimates were reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Michigan, May 6, 2004$80,000 · 0.88 in hail · 2 events
- Hail and Damaging Wind in Michigan, May 6 to 7, 20041.75 in hail · 12 events
- Hail and Damaging Wind in Indiana, May 6, 20044.25 in hail · 7 events
- Hail and Damaging Wind in New York, May 6, 2004$12,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Erie, May 6, 20045 events
- Marine Thunderstorm Winds in Lake Erie, May 6 to 7, 20045 events
- Marine Thunderstorm Winds in Lake Michigan, May 6, 20043 events
- Hail in Wisconsin, May 6, 20041 in hail · 2 events
- Marine Thunderstorm Winds in Lake Huron, May 6, 20042 events
- Hail and Damaging Wind in Michigan, May 6, 20042 in hail · 2 events
- Hail in Pennsylvania, May 6 to 7, 20040.75 in hail · 2 events
- Marine Thunderstorm Winds in Lake St. Clair, May 6, 200452 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393866.